Alert archive / New York / Winter Weather Advisories in 2012
Winter Weather Advisory 8, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Feb 10, 2012, 3:32 PM EST for Cattaraugus County, Chautauqua County, New York. It took effect at Feb 11, 2012, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 3:32 PM EST (20:32 UTC)
- In effect from
- Feb 11, 2012, 4:00 AM EST
- Expired
- Feb 11, 2012, 3:59 PM EST
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 79 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815 WWUS41 KBUF 102032 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EST FRI FEB 10 2012 NYZ019-020-110445- /O.NEW.KBUF.WW.Y.0008.120211T0900Z-120211T2200Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 332 PM EST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 5 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 5 PM EST SATURDAY. * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES. GREATEST ACCUMULATIONS ACROSS HIGHER TERRAIN. * TIMING...LATE TONIGHT AND SATURDAY. * HAZARDS...MODERATE SNOW. * ACCUMULATIONS...3 TO 5 INCHES. * WINDS...NORTH AT 10 TO 20 MPH. * IMPACTS...DIFFICULT TRAVEL LATE TONIGHT AND SATURDAY. EXPECT A PERIOD OF MODERATE SNOW SATURDAY MORNING...WITH ACCUMULATIONS OF AN INCH AN HOUR. SOME BLOWING OR DRIFTING SNOW IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ APFFEL
4 follow-up statements
995 WWUS41 KBUF 110329 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1029 PM EST FRI FEB 10 2012 NYZ019-020-111130- /O.CON.KBUF.WW.Y.0008.120211T0900Z-120211T2200Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 1029 PM EST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM EST SATURDAY... * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES. GREATEST ACCUMULATIONS ACROSS HIGHER TERRAIN. * TIMING...LATE TONIGHT THROUGH LATE SATURDAY AFTERNOON. * HAZARDS...SNOW. * ACCUMULATIONS...AN INCH OR LESS OVERNIGHT AND 3 TO 5 INCHES SATURDAY...LEADING TO STORM TOTALS OF 3 TO 5 INCHES. * WINDS...NORTHEAST 15 TO 25 MPH. * IMPACTS...DIFFICULT TRAVEL LATE TONIGHT AND SATURDAY. EXPECT A PERIOD OF MODERATE SNOW SATURDAY MORNING...WITH ACCUMULATIONS OF AN INCH AN HOUR. SOME BLOWING OR DRIFTING SNOW IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
043 WWUS41 KBUF 110900 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 400 AM EST SAT FEB 11 2012 NYZ019-020-111700- /O.CON.KBUF.WW.Y.0008.000000T0000Z-120211T2200Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 400 AM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES. GREATEST ACCUMULATIONS ACROSS HIGHER TERRAIN. * TIMING...THROUGH LATE THIS AFTERNOON. * HAZARDS...SNOW. * ACCUMULATIONS...ANOTHER 3 TO 5 INCHES TODAY...LEADING TO STORM TOTALS OF 4 TO 6 INCHES. * WINDS...NORTH TO NORTHWEST 15 TO 25 MPH. * IMPACTS...ACCUMULATING SNOW AND SOME LIMITED BLOWING SNOW WILL PRODUCE DIFFICULT TRAVEL WITH SNOW COVERED ROADS AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW AND BLOWING SNOW. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ HITCHCOCK
265 WWUS41 KBUF 111543 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1043 AM EST SAT FEB 11 2012 NYZ019-020-112200- /O.CON.KBUF.WW.Y.0008.000000T0000Z-120211T2200Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 1043 AM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES. GREATEST ACCUMULATIONS ACROSS HIGHER TERRAIN. * TIMING...THROUGH LATE THIS AFTERNOON. * HAZARDS...SNOW. * ACCUMULATIONS...ANOTHER 2 TO 4 INCHES THROUGH THIS AFTERNOON...LEADING TO TOTALS OF 3 TO 6 INCHES. * WINDS...NORTH TO NORTHWEST 15 TO 25 MPH. * IMPACTS...ACCUMULATING SNOW AND SOME LIMITED BLOWING SNOW WILL PRODUCE DIFFICULT TRAVEL WITH SNOW COVERED ROADS AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW AND BLOWING SNOW. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ TMA
746 WWUS41 KBUF 112059 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 359 PM EST SAT FEB 11 2012 NYZ019-020-120500- /O.CAN.KBUF.WW.Y.0008.000000T0000Z-120211T2200Z/ /O.NEW.KBUF.LE.Y.0006.120211T2059Z-120212T2300Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 359 PM EST SAT FEB 11 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN REPLACED BY A LAKE EFFECT SNOW ADVISORY. * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES. GREATEST ACCUMULATIONS ACROSS HIGHER TERRAIN. * TIMING...THROUGH EARLY SUNDAY EVENING. * HAZARDS...LAKE EFFECT SNOW AND BLOWING SNOW. * ACCUMULATIONS...3 TO 5 INCHES TONIGHT...AND 2 TO 4 INCHES SUNDAY. * WINDS...NORTHWEST 15 TO 30 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL CREATE LIMITED VISIBILITIES AT TIMES AND PRODUCE SNOW COVERED ROADS AND DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ006-120500- /O.NEW.KBUF.LE.Y.0006.120211T2059Z-120213T1100Z/ /O.NEW.KBUF.WC.Y.0002.120212T0400Z-120212T1100Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 359 PM EST SAT FEB 11 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST SUNDAY. * LOCATIONS...OSWEGO COUNTY. * TIMING...ADVISORY LEVEL WIND CHILLS LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. LAKE EFFECT SNOW HEAVIEST SUNDAY AND SUNDAY NIGHT. * ACCUMULATIONS...AN INCH OR LESS TONIGHT...2 TO 4 INCHES SUNDAY...AND 2 TO 4 INCHES SUNDAY NIGHT. * WINDS...NORTHWEST 10 TO 20 MPH. * TEMPERATURES...LOWS ZERO TO 10 ABOVE TONIGHT. HIGHS AROUND 20 SUNDAY. LOWS 10 TO 15 SUNDAY NIGHT. * WIND CHILL VALUES...AS LOW AS 15 BELOW ZERO. * IMPACTS...WIND CHILLS WILL CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. SNOW AND BLOWING SNOW WILL CREATE LIMITED VISIBILITIES AT TIMES AND PRODUCE SNOW COVERED ROADS AND DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ012-085-120500- /O.NEW.KBUF.LE.Y.0006.120211T2059Z-120212T2300Z/ WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...ORCHARD PARK...SPRINGVILLE 359 PM EST SAT FEB 11 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST SUNDAY. * LOCATIONS...SOUTHERN ERIE AND WYOMING COUNTIES. * TIMING...THROUGH EARLY SUNDAY EVENING. * ACCUMULATIONS...3 TO 5 INCHES TONIGHT...AND 2 TO 4 INCHES SUNDAY. * WINDS...NORTHWEST 15 TO 30 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL CREATE LIMITED VISIBILITIES AT TIMES AND PRODUCE SNOW COVERED ROADS AND DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ003>005-014-120500- /O.NEW.KBUF.LE.Y.0006.120211T2059Z-120213T1100Z/ MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... CANANDAIGUA 359 PM EST SAT FEB 11 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. * LOCATIONS...MONROE...WAYNE...NORTHERN CAYUGA AND ONTARIO COUNTIES. * TIMING...THROUGH EARLY MONDAY MORNING. * ACCUMULATIONS...AN ADDITIONAL INCH THIS AFTERNOON...2 TO 4 INCHES TONIGHT...2 TO 4 INCHES SUNDAY...AND 2 TO 4 INCHES SUNDAY NIGHT. * WINDS...NORTHWEST 15 TO 30 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL CREATE LIMITED VISIBILITIES AT TIMES AND PRODUCE SNOW COVERED ROADS AND DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ007-008-120500- /O.NEW.KBUF.WC.Y.0002.120212T0400Z-120212T1100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 359 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST SUNDAY. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. * TIMING...OVERNIGHT SATURDAY AND EARLY SUNDAY MORNING. * WINDS...NORTHWEST 5 TO 15 MPH. * WIND CHILL VALUES...20 TO 25 BELOW ZERO. * IMPACTS...WIND CHILLS WILL CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ TMA/THOMAS
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Feb 10, 1:33 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 10, 1:33 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
133 PM EST FRI FEB 10 2012
.SYNOPSIS...
EXPECT BREEZY SOUTHWESTERLY WINDS AND INCREASING CLOUDS ACROSS
WESTERN NEW YORK TODAY AHEAD OF AN APPROACHING COLD FRONT WITH A FEW
LIGHT SNOW SHOWERS POSSIBLE ACROSS AREAS NORTHEAST OF LAKES ERIE AND
ONTARIO BY THIS AFTERNOON. MORE WIDESPREAD SNOW WILL BE LIKELY BY
TONIGHT AS A SURFACE LOW MOVES ACROSS THE REGION WITH THE COLD FRONT
MOVING THROUGH SATURDAY USHERING IN CONSIDERABLY COLDER TEMPERATURES
AND LAKE EFFECT SNOW SHOWERS FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH SATURDAY/...
THROUGH NOON...RADAR CONTINUES TO SHOW VERY WEAK RETURNS NORTHEAST
OF THE LAKES...RESULTING MAINLY IN FLURRIES ACROSS THE NIAGARA
FRONTIER...AND ACROSS JEFFERSON COUNTY. INCREASING MOISTURE FROM
THE SOUTHWEST MAY ENHANCE THIS SOME MID TO LATE AFTERNOON...THOUGH
ACCUMULATION SHOULD BE BOTH LOCALIZED...AND MINOR.
12Z RUNS CONTINUE TO SLOW THE PROGRESSION OF AN APPROACHING COLD
FRONT. THE 500 MB TROF DRIVING THE BOUNDARY IS FORECAST TO
SHARPEN...WHICH EFFECTIVELY SLOWS THE PROGRESSION OF THE
FRONT...AND AIDS IN THE DEVELOPMENT OF A WEAK SURFACE LOW ALONG
THE BOUNDARY. THE 12Z NAM/GFS/RGEM ARE ALL SUPPORTING THIS SLOWER
PROGRESSION...WHICH HAS BEEN THE TREND FOR SEVERAL RUNS NOW.
THIS WILL HAVE A FAIRLY SIGNIFICANT IMPACT ON THE FORECAST...SINCE
THE SLOWER PROGRESSION OF THE FRONT WILL PUSH BACK THE TIMING OF
SNOW AND HIGHER POPS. WHILE THERE WILL BE A FEW AREAS OF SNOW WITH
LIGHT ACCUMULATION THROUGH THIS EVENING...STEADIER SNOWS
ASSOCIATED WITH THE BOUNDARY SHOULD HOLD OFF UNTIL NEAR DAYBREAK.
EXPECT A PERIOD OF SNOW BETWEEN 09Z AND 15Z FROM BUFFALO TO
ROCHESTER...WITH SNOWS SHIFTING TO THE SOUTHERN TIER BETWEEN 12Z
AND 18Z.
GENERALLY ACCEPT CONSENSUS QPFS FROM THE NAM12/RGEM...THOUGH SOME
UPSLOPE ENHANCEMENT MAY OCCUR. THERE SHOULD BE SNOW BOTH WITH THE
FRONT...AND BEHIND THE FRONT DUE TO LAKE ENHANCEMENT AND
UPSLOPING. SNOW AMOUNTS SHOULD GENERALLY BE IN THE 1 TO 3 INCH
RANGE NORTH OF THE THRUWAY FROM BUFFALO TO ROCHESTER...WITH
AMOUNTS TRENDING TOWARD THE HIGHER END OF THAT IN NIAGARA COUNTY.
EXPECT SLIGHTLY MORE ACROSS WESTERN PORTIONS OF THE SOUTHERN
TIER...WHERE 2 TO 4 INCHES CAN BE EXPECTED SATURDAY MORNING INTO
SATURDAY AFTERNOON. LOCALIZED TOTALS MAY APPROACH ADVISORY
AMOUNTS...AND A HEADLINE WILL BE CONSIDERED FOR THE AFTERNOON PACKAGE.
OTHERWISE...SNOW SHOULD BE LESS FURTHER TO THE EAST. THIS IS
LARGELY DUE TO THE DISTANCE FROM THE UPPER TROF...WHICH IS TO THE
WEST. HOWEVER...LAKE EFFECT SNOW MAY DEVELOP THIS EVENING EAST OF
LAKE ONTARIO...WHERE AN INCH OR TWO IS POSSIBLE ON THE TUG
HILL...AND NORTHWARD INTO JEFFERSON COUNTY.
THE SLOWER PROGRESSION OF THE FRONT WILL ALSO IMPACT LOW
TEMPERATURES FOR TONIGHT. IT STILL LOOKS TO MAKE IT THROUGH THE
NORTH COUNTRY...BUT NOW IT IS QUESTIONABLE IF THE COLD AIR WILL
MAKE IT INTO BUFFALO BY DAYBREAK. THE RESULT IS LOW TEMPERATURES
WHICH ARE QUITE A BIT WARMER ALONG THE I-90 CORRIDOR...DESPITE
ONLY A MODEST SLOWING OF THE FRONT. THIS SAID...THE FRONT WILL
STILL CROSS...AND SATURDAY WILL STILL BE A COLD DAY...WITH MID-DAY
TEMPERATURES IN THE UPPER TEENS TO LOWER 20S...EVEN IF THE MORNING
STARTS OFF A BIT WARMER THAN THIS.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
THE FRONT WILL BE SOUTH OF THE FORECAST AREA BY SATURDAY EVENING
WITH MODIFIED ARCTIC AIR DRAINING IN. HIGH TEMPS WILL STRUGGLE TO
REACH 20 UNDER COLD ADVECTION AND CLOUDY SKIES. WINDS BEHIND THE
FRONT WILL PUT WIND CHILLS INTO THE SINGLE DIGITS. THE SYNOPTIC
SNOW ASSOCIATED WITH THE FRONT WILL BE TAPERING OFF. TOTAL
ACCUMULATIONS OF 1-3 INCHES ARE POSSIBLE. LOWS SATURDAY NIGHT WILL
AVERAGE AROUND 10 ACROSS WESTERN NY AND CLOSE TO ZERO ACROSS THE
NORTH COUNTRY.
A SECONDARY BLAST OF COLD AIR WILL ARRIVE SUNDAY AS A DISTURBANCE
ROUNDS THE BASE OF AN UPPER LEVEL EAST COAST TROUGH. THIS WILL STEEPEN
LOW LEVEL LAPSE RATES OVER THE LAKES AND WITH WELL ALIGNED
NORTHWEST WINDS LAKE EFFECT SNOW WILL DEVELOP SOUTHEAST OF THE
LAKES. SNOW RATIOS AND RATES WILL BE HIGHER SUNDAY THAN WITH
SATURDAYS COLD FRONT. THE SECOND BLAST OF COLD AIR ACTS TO LOWER THE
SNOW GROWTH REGION A FEW THOUSAND FEET WHICH BETTER ALIGNS WITH LOW
LEVEL MOISTURE AND LAKE INDUCED INSTABILITY. A FAIRLY WELL ORGANIZED
BAND SHOULD FORM OFF EACH LAKE WITH SOUTHTOWNS AND SKI COUNTRY
SEEING SNOW OFF ERIE AND WAYNE TO NORTHERN CAYUGA TO OSWEGO COUNTY
SEEING SNOW OFF ONTARIO. TEMPS SUNDAY WILL RUN IN THE LOW 20S ACROSS
WNY AND TEENS EAST OF LK ONTARIO.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
NEXT WEEK WILL FEATURE A TRANSITION FROM THE WINTRY WEEKEND WEATHER
TO ABOVE NORMAL SPRING LIKE WEATHER BY MIDWEEK. LAKE SNOWS WILL
TAPER OFF EARLY MONDAY AS THE UPPER LEVEL LOW AND ARCTIC AIR SOURCE
LIFTS NORTH INTO THE CANADIAN MARITIMES AND WEAK UPPER RIDGING
ARRIVES FROM THE MIDWEST. A SURFACE HIGH WILL SHIFT FROM THE OHIO
VALLEY MONDAY TO THE NORTH CAROLINA COAST ON TUESDAY. THIS WILL
BRING A SOUTHWEST WIND FLOW TO THE FORECAST AREA AND WARM ADVECTION.
GUIDANCE SHOWS TEMPS WILL WARM FROM THE MID 30S ON TUESDAY TO MID
40S POSSIBLE BY NEXT THURSDAY. MEDIUM RANGE MODELS ALSO SHOW AN
UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW SHIFTING FROM THE
CENTRAL PLAINS TOWARD THE NORTHEAST. WHILE P-TYPE THIS FAR OUT
APPEARS TO BE MAINLY RAIN...DUE TO ABOVE NORMAL TEMPS...A SHIFT IN
STORM TRACK WILL BE WATCHED CLOSELY FOR ANY ISSUES WITH WINTER
PTYPE.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 09Z ON SATURDAY...EXPECT A MIX OF VFR/MVFR CONDITIONS IN
MARGINAL CIGS AND VSBY IN AREAS OF LIGHT SNOW AND FLURRIES. ONE
AREA TO WATCH IS ART...WHERE A BIT MORE INTENSE LAKE EFFECT BAND
MAY DEVELOP...WITH A PERIOD OF IFR CONDITIONS LIKELY THIS EVENING.
CONDITIONS WILL LOWER SIGNIFICANTLY AT MOST SITES SATURDAY
MORNING...AS A FRONTAL BOUNDARY DROPS ACROSS THE REGION. THIS
FRONTAL PASSAGE WILL KEY A MORE INTENSE PERIOD OF SNOW...WITH IFR
OR LOWER CONDITIONS LIKELY TOWARD DAYBREAK SATURDAY INTO SATURDAY
MORNING.
OUTLOOK...
SATURDAY NIGHT AND SUNDAY...AREAS MVFR/IFR IN LAKE EFFECT SNOW
SHOWERS.
MONDAY...MAINLY VFR.
TUESDAY...MVFR IN CHC OF SNOW.
&&
.MARINE...
WINDS AND WAVES HAVE DIMINISHED ACROSS MOST OF THE
WATERS...ALLOWING MANY OF THE SMALL CRAFT HEADLINES TO BE DROPPED.
DID MAINTAIN THE SCA ON LAKE ERIE AND NE LAKE ONTARIO...WHERE
WAVES ARE STILL UP IN THE 3 TO 5 FOOT RANGE DUE TO STRONGER WINDS
UPSTREAM.
A COLD FRONT THEN MOVES ACROSS THE REGION SATURDAY. NORTHERLY
AND THEN WESTERLY WINDS DEVELOPING BEHIND THE FRONT WILL LIKELY
REQUIRE ANOTHER ROUND OF SMALL CRAFT ADVISORIES FOR THE REST OF
THE WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR
LOZ045.
&&
SYNOPSIS...WOOD
NEAR TERM...APFFEL
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...APFFEL
MARINE...APFFEL/WOODHazardous weather outlook, Feb 10, 8:24 AM EST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 824 AM EST FRI FEB 10 2012 NYZ001>003-010>014-021-111330- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- ONTARIO-ALLEGANY- 824 AM EST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-111330- JEFFERSON-LEWIS- 824 AM EST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A VERY COLD AIRMASS WILL BUILD INTO THE REGION THIS WEEKEND. VERY COLD WIND CHILLS OF -10 TO -20 ARE POSSIBLE LATE SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-111330- WAYNE-NORTHERN CAYUGA-OSWEGO- 824 AM EST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LAKE EFFECT SNOW MAY DEVELOP SOUTH AND EAST OF LAKE ONTARIO SATURDAY EVENING INTO SUNDAY. THERE REMAINS A GREAT DEAL OF UNCERTAINTY AS TO THE EXACT PLACEMENT AND INTENSITY OF LAKE EFFECT SNOW...BUT SIGNIFICANT AMOUNTS ARE POSSIBLE. A VERY COLD AIRMASS WILL ALSO BUILD INTO THE REGION THIS WEEKEND. COLD WIND CHILLS OF -5 TO -10 ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-SLZ022-024-111330- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 824 AM EST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-111330- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 824 AM EST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-111330- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 824 AM EST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LAKE EFFECT SNOW MAY DEVELOP EAST OF LAKE ERIE SATURDAY NIGHT INTO SUNDAY. THERE REMAINS A GREAT DEAL OF UNCERTAINTY AS TO THE EXACT PLACEMENT AND INTENSITY OF LAKE EFFECT SNOW...BUT SIGNIFICANT AMOUNTS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:59 PM EST | Small Craft Advisory | BUF | 3 days |
Nearby
Winter Weather Advisories in New York, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.